Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 22, NWS Great Falls, MT

May 5, 2012

NWS Great Falls, MT issued this high wind watch at May 5, 2012, 2:05 PM MDT. It took effect at May 6, 2012, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 5, 2012, 2:05 PM MDT (20:05 UTC)
In effect from
May 6, 2012, 6:00 AM MDT
Expired
May 6, 2012, 2:54 AM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WWUS75 KTFX 052005
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
205 PM MDT SAT MAY 5 2012

MTZ011-013-044-045-047-051-061000-
/O.NEW.KTFX.HW.A.0022.120506T1200Z-120507T0300Z/
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...SHELBY...CHESTER...CHINOOK...LEWISTOWN...
LEWISTOWN DIVIDE
205 PM MDT SAT MAY 5 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* TIMING AND MAIN IMPACT: A STORM SYSTEM WILL STRENGTHEN ACROSS
  THE AREA ON SUNDAY RESULTING IN THE POSSIBILTIY FOR VERY STRONG
  AND GUSTY WINDS STARTING SUNDAY MORNING AND CONTINUING INTO THE
  EARLY EVENING.

* WINDS: NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE
  POSSIBLE.

* OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD
  BE PREPARED FOR STRONG CROSSWINDS INCLUDING HIGHWAY 87 AND U.S.
  ROUTE 2. THE COMBINATION OF COOL TEMPERATURES...RAIN...AND
  STRONG WINDS COULD CAUSE STRESS ON YOUNG LIVESTOCK. SNOW WILL BE
  POSSIBLE ABOVE 4000 FEET RESULTING IN REDUCED VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN
  DIVIDE...CHESTER...SHELBY...HAVRE...BIG SANDY...FORT BENTON


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
193 
WWUS75 KTFX 060854
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 AM MDT SUN MAY 6 2012

MTZ044-061000-
/O.CAN.KTFX.HW.A.0022.120506T1200Z-120507T0300Z/
TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...SHELBY
254 AM MDT SUN MAY 6 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

STRONG AND GUSTY WINDS ARE STILL EXPECTED ACROSS TOOLE COUNTY TODAY
BUT WIDESPREAD HAZARDOUS WINDS ARE NOT EXPECTED.

$$

MTZ011-013-045-047-051-062100-
/O.UPG.KTFX.HW.A.0022.120506T1200Z-120507T0300Z/
/O.NEW.KTFX.HW.W.0025.120506T0854Z-120507T0600Z/
HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHESTER...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE
254 AM MDT SUN MAY 6 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG NORTHWEST WINDS WILL STRENGTHEN
  THIS MORNING AND CONTINUE INTO EARLY EVENING. 

* WINDS: NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE
  EXPECTED.

* OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD
  BE PREPARED FOR STRONG CROSSWINDS.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN
  DIVIDE...CHESTER...HAVRE...BIG SANDY...FORT BENTON


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at May 5, 12:00 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 5, 12:00 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1200 PM MDT SAT MAY 5 2012

...UPDATE TO AVIATION...

.UPDATE...

SATELLITE AND RADAR CONTINUE TO SHOW A BAND OF MOISTURE MOVING FROM
SOUTHWEST MONTANA THROUGH THE EASTERN PORTIONS OF NORTH CENTRAL
MONTANA. SHOWERS HAVE ENDED AND SKIES HAVE CLEARED SOMEWHAT OVER THE
WESTERN PORTIONS OF THE PLAINS. TEMPERATURES CONTINUE TO LOOK
UNSEASONABLY COOL ACROSS THE AREA FOR THE AFTERNOON. SHOWERS WILL
CONTINUE TO BE LIKELY IN SOUTHWEST...FAR EASTERN NORTH CENTRAL
MONTANA...AND IN THE ROCKY MOUNTAIN FRONT NEAR THE DIVIDE THROUGH
THE AFTERNOON. HAVE LOWERED THE CHANCE FOR PRECIPITATION OVER THE
PLAINS BUT DID KEEP THE MENTION OF ISOLATED SHOWERS DURING THE
AFTERNOON WITH SOME WEAK INSTABILITY IN THE AREA. LANGLIEB

.DISCUSSION...
TODAY THROUGH MONDAY...A RATHER UNSETTLED WEATHER PATTERN WILL
CONTINUE TO RESIDE OVER THE REGION THROUGH TODAY. THE HEAVIEST
PRECIPITATION HAS GENERALLY EXITED THE AREA THIS MORNING...BUT
PRECIP WILL CONTINUE ON/OFF OVER MUCH OF THE REGION THROUGH TODAY.
HAVE GONE WITH HIGH CHANCE/LIKELY POPS OVER MUCH OF THE AREA
TODAY. THERE WILL BE SOME BREAKS IN THE PRECIP...AS THIS FIRST
WAVE OF PRECIP MOVES OFF TO THE NORTHEAST...AND THE UPPER LEVEL
LOW BEGINS TO DEVELOP OVER THE REGION. THIS UPPER LEVEL LOW WILL
LINGER THROUGH TONIGHT OVER NORTH CENTRAL MONTANA...AND SHOULD
PRODUCE SEVERAL INCHES OF SNOW OVER THE ROCKY MOUNTAIN FRONT. THUS
THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT FOR
THIS REGION. ELSEWHERE...THE ADVISORY WILL CONTINUE TO ABOUT NOON
TODAY. SNOW AMOUNTS AT SNOTEL SITES HAVE GENERALLY BEEN ON THE LOW
SIDE...WITH MOST AREAS IN THE 1 TO 3 RANGE...WITH ISOLATED HIGHER
AMOUNTS. EXPECT A CHANCE FOR PRECIP TO CONTINUE THIS EVENING OVER
THE PLAINS OF NORTH CENTRAL MONTANA AS THE UPPER LEVEL LOW MOVES
THROUGH. MOST OF SOUTHWEST MONTANA WILL EITHER BE DRY OR JUST HAVE
A LOW CHANCE FOR POPS TONIGHT. NOTE...AS THE UPPER LEVEL LOW MOVES
THROUGH LATE TONIGHT AND ON MONDAY...STRONG SURFACE WINDS OUT OF
THE NORTHWEST ARE EXPECTED IN THE HAVRE AND LEWISTOWN AREAS ON
SUNDAY MORNING...BUT FOR NOW...WINDS ARE JUST BELOW WARNING
CRITERIA. OTHERWISE...FOR SUNDAY AND MONDAY...EXPECT A DRYING AND
WARMING TREND OVER THE AREA...AS AN UPPER LEVEL RIDGE STARTS TO
REBUILD OVER THE REGION. AFTERNOON HIGHS WILL BE WELL BELOW NORMAL
TODAY...BUT RISE TO JUST A FEW DEGREES BELOW NORMAL ON SUNDAY...AS
SKIES BEGIN TO CLEAR OUT. BY MONDAY...AFTERNOON HIGHS WILL BE
NEAR/SLIGHTLY ABOVE NORMAL FOR MANY AREAS. BRUSDA

MONDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE
WILL BE OVER THE ZONES TUESDAY. A WEAK DISTURBANCE WILL MOVE OVER
THE RIDGE IN ALBERTA AND DEVELOP A LEE SURFACE TROF ALONG THE
ROCKIES. BREEZY CONDITIONS ALONG THE SLOPES WILL DEVELOP BUT NOTHING
EXTREME IS EXPECTED. A LOW PRESSURE TROF OVER THE EASTERN PACIFIC
WILL APPROACH THE WEST COAST WEDNESDAY AND HEIGHTS ALOFT WILL BEGIN
TO DROP OVER THE ZONES. THE COOLER TEMPS ALOFT COULD ALLOW SOME
AFTERNOON THUNDERSTORMS ON WEDNESDAY. HOWEVER...THE AIRMASS WILL BE
DRY AND ANY CONVECTION SHOULD BE LATE DEVELOPING. A LOW PRESSURE
TROF WILL MOVE OVER THE WEST COAST WEDNESDAY NIGHT AND THE AIRMASS
OVER THE CENTRAL MONTANA WILL BEGIN TO MOISTEN AS IT MOVES
EAST...MOVING OVER THE ROCKIES BY NOON THURSDAY. THE ASSOCIATED COLD
FRONT WILL CROSS THE ROCKIES EARLY THURSDAY AND BRING COOLER TEMPS
AND AN INCREASED CHANCE OF PRECIPITATION INTO THE AREA. THE AIRMASS
WILL BE SLIGHTLY UNSTABLE AND THUNDER WILL BE POSSIBLE...ESPECIALLY
IN AREAS WHERE THE COLD FRONTAL PASSAGE OCCURS LATER IN THE DAY.
HEIGHTS ALOFT WILL BE RISING AGAIN BY THURSDAY NIGHT AND THE AIRMASS
WILL BE DRYING. TEMPS WILL BE TRENDING UPWARDS AGAIN AND BE NEAR
NORMALS BY FRIDAY. A HIGH PRESSURE RIDGE WILL BE OVER THE PACIFIC
NORTHWEST SATURDAY. THE FLOW OVER THE ZONES COULD BE SLIGHTLY
UNSETTLED AND THE CHANCE FOR SHOWERS OR THUNDERSTORMS WILL INCREASE.
ZELZER

&&

.AVIATION...
UPDATED 1800Z.
GENERALLY CLEARING CONDITIONS DURING THE DAY AS THE UPPER LEVEL LOW
PRESSURE TROF BEGINS TO MOVE OUT OF THE AREA. AFTERNOON HEATING WILL
ALLOW FOR SOME CONVECTION TO CREATE SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS MAINLY OVER THE MOUNTAINS OF CENTRAL MONTANA. WRAP
AROUND MOISTURE ASSOCIATED WITH THE UPPER LEVEL LOW WILL ENTER INTO
THE AREA LATE TONIGHT AND AFFECT LOCATIONS ACROSS NORTH CENTRAL
MONTANA ESPECIALLY AROUND THE HIGHLINE. WINDS WILL DEVELOP DURING
THE DAY...SLIGHTLY DECREASE AFTER SUNSET...AND STRENGTHEN AGAIN
OVERNIGHT AND THROUGH THE EARLY MORNING HOURS SUNDAY. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  34  56  32 /  50  40  20  10
CTB  53  32  55  30 /  80  70  20  10
HLN  53  33  58  33 /  40  10  10  10
BZN  52  27  58  28 /  40  10  10  10
WEY  42  21  48  24 /  90  20  10  10
DLN  50  26  56  30 /  40   0  10  10
HVR  57  35  56  33 /  70  70  40  10
LWT  51  31  51  31 /  50  40  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS
ABOVE 5500 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN
ROCKY MOUNTAIN FRONT.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR ELEVATIONS
ABOVE 5500 FEET FOR BEAVERHEAD...BROADWATER...CASCADE...CENTRAL
AND SOUTHERN LEWIS AND CLARK...FERGUS...GALLATIN...JEFFERSON...
JUDITH BASIN...MADISON...MEAGHER.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 5, 11:03 AM MDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1103 AM MDT SAT MAY 5 2012

MTZ009-048-061715-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1103 AM MDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR
ELEVATIONS ABOVE 5500 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-010>015-044>047-049>055-061715-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1103 AM MDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.